Hail, Oklahoma
- When
- June 7, 7:57 AM CST
- Where
- Oklahoma County, 2.82 mi NNW of (Pwa)wiley Post Apt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.570, -97.660
An MCS moving southeastward out of Kansas on the morning of the 7th brought significant flooding to central OK as well as several severe wind and hail reports. Later in the evening a second set of storms formed near the dryline in the panhandles and brought severe winds to western north Texas.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An MCS moving southeastward out of Kansas on the morning of the 7th brought significant flooding to central OK as well as several severe wind and hail reports. Later in the evening a second set of storms formed near the dryline in the panhandles and brought severe winds to western north Texas. A subsequent wake low produced gusty winds over southwest Oklahoma as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 5:04 AM CST, 2 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 604 AM CDT Thu Jun 7 2018 .DISCUSSION... The 12Z aviation discussion follows.... && .AVIATION... The large complex of thunderstorms over much of Kansas and northern Oklahoma will probably continue its east-southeast movement this morning before finally dissipating late this morning. This will bring thunderstorms into KPNC around the start of the forecast period, and storms will probably be in the vicinity of KOKC (maybe even KOUN) during the early hours of the forecast as well. Additional showers/thunderstorms are expected to form this afternoon and evening. It is very difficult to nail down locations and timing...at least until this evening, when storms are more likely to form over western Oklahoma. These storms, mainly after 21Z, will most likely affect KWWR and KCSM, possibly points farther east later in the evening. Outside thunderstorms, conditions should be breezy, but VFR. CmS && .PREV DISCUSSION... /issued 530 AM CDT Thu Jun 7 2018/ DISCUSSION... The large MCS over Kansas is expected to continue to shift east early this morning, mainly affecting extreme north-central Oklahoma (and Kansas). There is a possibility that the complex will turn to the south, following the mid-level winds. It is unclear how well the storms would fare in the less-favorable environment farther south of the Kansas/Oklahoma border, so PoPs for that area this morning were held to about 20%. Additional storms are expected to form this afternoon over western Oklahoma and the Panhandles. Then, as the upper-level ridge begins to build back over the region tonight, the rain chances will drop accordingly. A few waves circling the ridge may still crank out convection, particularly on Monday, and Tuesday night into Wednesday. Given the difficulty of forecasting those types of small features that far out, the confidence in the rain events next week is quite low. Temperatures will be fairly steady through the period, with daytime highs and nighttime lows running a few degrees above the seasonal average. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 71 93 72 / 20 20 10 10 Hobart OK 99 72 97 73 / 20 40 10 10 Wichita Falls TX 99 74 97 74 / 10 20 10 10 Gage OK 97 69 97 71 / 20 30 10 20 Ponca City OK 90 71 92 71 / 30 20 10 20 Durant OK 91 72 91 72 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/23/23
Hazardous Weather Outlook National Weather Service Norman OK 430 AM CDT Thu Jun 7 2018 OKZ004>048-050>052-TXZ083>090-071900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 430 AM CDT Thu Jun 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a risk of severe thunderstorms early this morning across north-central Oklahoma, mainly north of Alva to Fairview to Stillwater. Additional storms are expected to form this afternoon and evening, and there is a Marginal Risk of severe storms, generally north of a line from Marietta to Atoka, including western north Texas. .Heat... Afternoon high temperatures will generally be in the 90s, with heat indices around 100. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There will be a chance of thunderstorms Friday, and again from Sunday night through Wednesday night. There is a Marginal Risk of severe thunderstorms Friday, north of a line from Cheyenne to Watonga to Stillwater. .Heat... High temperatures in the 90s, with heat indices around 100 are expected through early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 813 AM CDT THU JUN 7 2018 OKZ023-027-071345- Grady OK-Caddo OK- 813 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and southeastern Caddo Counties Until 845 AM CDT... AT 810 AM CDT, a strong thunderstorm was located near Cyril, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Cyril, Cement, Norge and Laverty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3486 9831 3494 9832 3502 9800 3485 9799 TIME...MOT...LOC 1310Z 261DEG 19KT 3490 9822 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 816 AM CDT THU JUN 7 2018 OKZ019-025-026-071345- Oklahoma OK-Logan OK-Lincoln OK- 816 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma... southeastern Logan and northern Lincoln Counties Until 845 AM CDT... AT 815 AM CDT, strong thunderstorms were along a line extending from 5 miles east of Meridian to 5 miles north of Arcadia, moving southeast at 35 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northeastern Edmond, Luther, Wellston, Carney, Warwick, Meridian, Fallis and Parkland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3584 9673 3563 9705 3572 9743 3589 9738 TIME...MOT...LOC 1315Z 298DEG 29KT 3582 9716 3574 9729 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
829 AM CDT THU JUN 7 2018
OKZ019-020-025-026-071415-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
829 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR Payne...northeastern Oklahoma...
southeastern Logan and Lincoln Counties Until 915 AM CDT...
AT 826 AM CDT, strong thunderstorms were along a line extending from
6 miles southeast of Glencoe to 4 miles northwest of Agra to 5 miles
west of Fallis, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Northeastern Edmond, Stillwater, Cushing, Chandler, Perkins, Stroud,
Langston, Yale, Luther, Davenport, Wellston, Carney, Glencoe, Tryon,
Ripley, Agra, Coyle, Sparks, Warwick and Kendrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3624 9682 3616 9682 3616 9662 3560 9662
3559 9696 3571 9736 3607 9728 3625 9685
TIME...MOT...LOC 1326Z 280DEG 20KT 3615 9685 3595 9692 3574 9722
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
841 AM CDT THU JUN 7 2018
OKZ024-025-071415-
Oklahoma OK-Canadian OK-
841 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and
northeastern Canadian Counties Until 915 AM CDT...
AT 839 AM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Northwestern Oklahoma City, Yukon, Bethany, Warr Acres, The Village,
Piedmont, Woodlawn Park, Richland and Wiley Post Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3549 9757 3552 9784 3562 9790 3573 9754
3572 9753
TIME...MOT...LOC 1339Z 268DEG 10KT 3560 9774
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
851 AM CDT THU JUN 7 2018
OKZ025-026-030-071415-
Oklahoma OK-Pottawatomie OK-Lincoln OK-
851 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie and southwestern Lincoln Counties Until 915
AM CDT...
AT 850 AM CDT, a strong thunderstorm was located near Harrah, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Shawnee, Choctaw, Harrah, McLoud, Luther, Meeker, Dale, Newalla and
Aydelotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3538 9725 3565 9723 3567 9696 3551 9685
3537 9696
TIME...MOT...LOC 1350Z 270DEG 11KT 3552 9718
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 853 AM CDT THU JUN 7 2018 OKZ023-027-038-071430- Grady OK-Caddo OK-Comanche OK- 853 AM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady...southeastern Caddo and northeastern Comanche Counties Until 930 AM CDT... AT 850 AM CDT, a strong thunderstorm was located near Cement, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Cyril, Cement and Laverty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3483 9824 3496 9827 3502 9804 3481 9801 TIME...MOT...LOC 1350Z 260DEG 13KT 3492 9817 MAHALE
The Norman radar (KTLX), 44 km away, was scanning. The volume nearest the first event began at 13:55 UTC.
16 flash flood, 10 hail, 5 high wind, 3 thunderstorm wind, 2 flood. Local standard time, as filed.
Time estimated by radar. Size estimated from picture.
Street flooding of up to 4-6 inches estimated.
Mping report of street flooding with vehicle stranded.
Water reported over the curb.
Flooding of low lying areas reported.
Water reported over the curb.
Street flooding reported. Cars stranded in parking lot. Some businesses possibly flooded.
Reported via Mping.
Cars were stranded due to flooding.
Cars were nearly completely submerged.
Water was up to wheel well height.
Tree branches up to 3 inches in diameter broken.
Rail underpass was closed due to flooding.
Water in office building. Reported via social media.
Flooding along Tecumseh Road in Norman.
Flash flooding reported just north of OU on Boyd.
High water was flowing over the intersection.
City Hall flooded. 2-3 feet of water reported in a yard.
High water reported over highway 77.
Power lines reported down. Time estimated by radar.
Grassy Lake Road was impassable due to flood water.
Wind gust associated with wake low. Grandfield Mesonet. Wind gust peaked at 62 mph at 10:40pm.
Wall section of business (on top of roof) blown over. Time estimated by nearby wind reports.
Wind gust associated with wake low. Measured 5 miles east of Lawton.
Lots of tree limbs down and some roofs peeled off of some small buildings like sheds and barns. Time estimated by nearby mesonet reports.
Wind gust associated with wake low. Walters Mesonet. Wind gust peaked at 64 mph at 10:55pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766673, 766674, 766675, 766676, 766677, 766678, 766679, 766680, 766681, 766683, 766684, 766686, 766687, 766688, 766690, 766691, 766692, 766693, 766694, 766695, 766709, 766710, 766713, 766714, 766715, 766716, 766717, 766718, 766720, 766721, 766722, 767957, 767962, 767958, 767960, 767959.